Georgia, 2005

Hail in Georgia, March 14, 2005

March 14, 2005 · NWS JAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 14, 1:41 PM EST, 2 hours 12 minutes earlier.

Area forecast discussion, Mar 14, 1:41 PM EST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
141 PM EST MON MAR 14 2005

...SVR THUNDERSTORM WATCH FOR SOUTHEAST GA UNTIL 7 PM...

.SYNOPSIS...A COLD FRONT EXTENDS ACROSS SOUTH GA AND IS SLOWLY MAKING
ITS WAYS SOUTHWARD THROUGH THE JAX FORECAST AREA /FA/. THE
ATMOSPHERE IS VERY UNSTABLE SOUTH OF THE FRONT WITH LAPS ANALYSIS
SHOWING LIFTED INDICES OF -6 AND CAPES FROM 1000-2000 J/KG. 24 HRS
AGO DEW PTS WHERE IN THE 30S...WHILE THIS HOUR MID 60 DEG PTS
PREVAIL. RUC40 ANALYSIS SHOWS NEGATIVE VORTICITY ADVECTION /NVA/
DEPARTING S GA AND N FL...TRAILED BY A POSITIVE VORTICITY LOBE
MOVING EASTWARD ACROSS SOUTHERN FL. SATELLITE IMAGERY SHOWS A BKN CU
FILED OVER GA...WHILE A PRE-FRONTAL BAND OF CONVECTION EXTENDS
ACROSS CENTRAL FL. MOST CONVECTION IN THIS PRE-FRONTAL BAND HAS
REMAINED SOUTH OF MARION COUNTY THUS FAR TODAY...WITH THE EXCEPTION
OF ONE STRONG STORM EARLY THIS MORNING. STILL SUSPECT THAT HAIL AND
GUSTY WINDS WILL BE THE PRIMARY CONCERNS FROM RESULTANT STORMS THIS
AFTN AND THIS EVENING.

&&

.SHORT TERM...WILL CONTINUE WITH MENTION OF ISOLD STRONG STORMS THIS
EVENING AS BOUNDARY COLLISIONS OCCUR IN THE VICINITY OF THE
SOUTHWARD PROPAGATING FRONT. WITH SUCH WARM TEMPS INLAND THIS AFTN
(UPPER 70S) STILL SUSPECT WE COULD GET A LATE AFTN SEABREEZE ALONG
THE EAST COAST...AND COUPLED WITH THE SOUTHWARD MOVING FRONT...THIS
COULD FOCUS CONVECTIVE DEVELOPMENT ALONG THE IMMEDIATE COAST THIS
EVENING. WLY STEERING FLOW WILL CARRY MOST CONVECTION OFFSHORE...AND
EXPECT MOST PRECIP WILL BE CLEAR OF THE JAX FA BY 10 PM. SKIES WILL
REMAIN MOSTLY CLOUDY THROUGH THE PRE-DAWN HOURS...WITH A FEW PEEKS
OF SUN POSSIBLE BY SUNRISE. MIN TEMPS ONLY IN THE LWR 50S INLAND TO
NEAR 60 ALONG THE COAST.

A COOLER AND MORE DREARY DAY FOR MUCH OF THE AREA TUESDAY AS A WEAK
WEDGE EXTENDS DOWN THE EASTERN SEABOARD AS THE FRONTAL BOUNDARY
BEGINS TO STALL ACROSS CENTRAL FL. AT THIS TIME HAVE FORECASTED A 20
DEG TEMP GRADIENT ACROSS THE CWA WITH HIGHS ONLY IN THE LWR 60S
ACROSS OUR GA ZONES TO UPPER 70S ACROSS MARION COUNTY WHICH WILL BE
CLOSER TO THE LINGERING FRONT. PARTLY CLOUDY SKIES WILL BE SHORT-
LIVED AS GOMEX MOISTURE INCREASES OVER THE AREA AHEAD OF A
DEVELOPING LOW ACROSS THE NORTHERN GULF COAST REGION. PRECIP IS
EXPECTED TO BEGIN OVER OUR SW FL ZONES TUE AFTN...AS THE STALLED
FRONT ACROSS CENTRAL BEGINS TO LIFT NWD AS A WARM FRONT AHEAD OF
THE DEVELOPING GULF LOW.

AS THE WARM FRONT LIFTS UP THE FL PENINSULA AND OVER SOUTH GA TUE
NIGHT...EXTREMELY STRONG SUB-TROP JET DYNAMICS DEVELOP OVER THE
SOUTHEAST REGION. THE GFS80 SHOWS A BACK-BUILDING 200-250MB JET AND
STRONG DIVERGENCE OVER THE AREA DURING THIS PERIOD AND WITH LOW LVL
GULF FLOW OF 40-45 KTS THE MOISTURE INFLUX WILL BE PRIME FOR
CONVECTION ALONG AND IN THE VICINITY OF THE WARM FRONT. HAVE
INCREASED POPS TUE NIGHT-WED TO CATEGORICAL AND MENTIONED HVY
PRECIP. STORM TOTAL ACCUMULATIONS LOOK TO BE ON THE ORDER OF 2-4
INCHES ACROSS THE AREA...WITH ISOLD AMTS OF 5-6 NOT OUT OF THE
QUESTION ESPECIALLY FOR OUR GA ZONES WHERE THE SFC LOW WILL TRACK
OVER LATE WED.

WED NIGHT INTO EARLY THURS WEAK LOW PRESSURE WILL LINGER OVER THE
AREA UNTIL LATE THURS WHEN THE MID LVL TROUGH FINALLY EJECTS
DOWNSTREAM OF THE EASTERN SEABOARD. EXPECT DRIER AIR TO FILTER INTO
THE AREA LATE THURS-FRI BEFORE THE APPROACH OF THE NEXT STORM
SYSTEM THIS WEEKEND.

.LONG TERM...AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH
EARLY NEXT WEEK AS THE SOUTHERN STREAM JET REMAINS IN PLACE OVER THE
REGION. A SERIES OF SFC LOWS WILL TRACK ACROSS OR JUST NORTH OF THE
AREA...THE FIRST ONE ON SAT TRAILED BY A SECOND MON. WILL CARRY A LOW
CHC OF POPS THROUGH THE EXTENDED PERIOD AND NEAR CLIMO TEMPS WITH
HIGHS IN THE LOW-MID 70S AND MINS IN THE LWR 50S.

&&

.MARINE...NO SIGNICANT CHANGES EXPECTED TO THE PACKAGE AT THIS TIME.
SVR TSTORM WATCH #50 IN EFFECT FOR GA WATERS UNTIL 7 PM.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  51  65  55  62 /  10  30  80  80
SSI  55  62  59  64 /  30  30  80  80
JAX  57  67  61  71 /  20  20  80  80
SGJ  60  68  64  72 /  30  20  70  80
GNV  59  75  63  73 /  20  20  70  80
OCF  60  77  64  75 /  20  30  70  70

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...SEVERE THUNDERSTORM WATCH #50 FOR ALL ZONES UNTIL 7 PM.
AM...SEVERE THUNDERSTORM WATCH #50 FOR AMZ450-AMZ470 UNTIL 7 PM..

&&

PUBLIC...24/ENYEDI
MARINE/FIRE WX....13/WOLF
Hazardous weather outlook, Mar 14, 1:48 PM EST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
148 PM EST MON MAR 14 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-151100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
148 PM EST MON MAR 14 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SEVERE THUNDERSTORM WATCH FOR SOUTHEAST GEORGIA AND THE ADJACENT
COASTAL WATERS UNTIL 7 PM...

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF A
COLD FRONT WHICH WILL MOVE THROUGH THE AREA THIS AFTERNOON. ONE INCH
HAIL AND WIND GUSTS OVER 50 MPH ARE POSSIBLE IN THE STRONGEST
STORMS...ALONG WITH FREQUENT CLOUD-TO-GROUND LIGHTNING. THE STRONGEST
STORMS WILL DEVELOP AFTER 2 PM AFTERNOON AND GENERALLY MOVE EAST TO
SOUTHEAST AT 35 MPH NORTH OF INTERSTATE 10 AND THE ADJACENT COASTAL
WATERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY...

...SIGNIFICANT RAINFALL POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY
NIGHT...

THUNDERSTORMS AND AREAS OF HEAVY RAIN ARE POSSIBLE AGAIN TUESDAY
NIGHT THROUGH WEDNESDAY NIGHT AS THE COLD FRONT STALLS ACROSS THE
AREA AND THEN LIFTS NORTH AS A WARM FRONT. PERIODS OF HEAVY RAINFALL
WILL BE POSSIBLE AS THE FRONT LIFTS NORTHWARD AHEAD OF AN AREA OF LOW
PRESSURE OVER GEORGIA TUESDAY NIGHT AND WEDNESDAY. AS THE LOW TRACKS
ACROSS THE AREA WEDNESDAY...THE CHANCE OF HEAVY RAINFALL WILL
INCREASE OVER NORTH FLORIDA. STORM TOTAL RAINFALL AMOUNTS ARE
EXPECTED TO RANGE FROM 2 TO 4 INCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION IS REQUESTED THIS AFTERNOON IN SOUTHEAST
GEORGIA. SPOTTERS ARE REQUESTED TO REMAIN ON HIGH ALERT IN NORTHEAST
FLORIDA...AND TO SELF-ACTIVATE IF WARNINGS ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ENYEDI

In the hours before

Special weather statement, Mar 14, 3:03 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
303 PM EST MON MAR 14 2005

FLZ020-142045-
HAMILTON FL-
303 PM EST MON MAR 14 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR HAMILTON COUNTY
FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 345 PM EST...

AT 303 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 11 MILES WEST OF JENNINGS...MOVING EAST
AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
JENNINGS THROUGH 345 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE
Special weather statement, Mar 14, 3:05 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
305 PM EST MON MAR 14 2005

GAZ136-142030-
WAYNE GA-
305 PM EST MON MAR 14 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
WAYNE COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 330
PM EST...

AT 305 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ABOUT 8 MILES NORTHEAST OF SURRENCY...
MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL CROSS STATE
ROAD 169...AFFECTING MANY RURAL AREAS THROUGH 330 PM EST. HAIL UP TO
ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE
Special weather statement, Mar 14, 3:10 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
310 PM EST MON MAR 14 2005

FLZ024-025-142100-
DUVAL FL-NASSAU FL-
310 PM EST MON MAR 14 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND
NORTHERN DUVAL COUNTIES FOR HAIL VALID UNTIL 400 PM EST...

AT 310 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF CALLAHAN...MOVING
EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND CALLAHAN AND YULEE THROUGH 400 PM EST. HAIL UP TO ONE HALF
INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Mar 14, 3:19 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
319 PM EST MON MAR 14 2005

GAZ163-142045-
CLINCH GA-
319 PM EST MON MAR 14 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CLINCH
COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 345 PM
EST...

AT 319 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 16 MILES WEST OF COGDELL...OR ABOUT 7
MILES NORTHEAST OF LAKELAND...MOVING EAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND COGDELL THROUGH 345 PM
EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE
Special weather statement, Mar 14, 3:42 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
342 PM EST MON MAR 14 2005

GAZ150-142115-
WARE GA-
342 PM EST MON MAR 14 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WARE COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 PM EST...

AT 342 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES WEST OF MANOR...OR ABOUT 3
MILES NORTH OF HOMERVILLE...MOVING EAST AT 55 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MANOR AND NEEDHAM THROUGH
415 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Special weather statement, Mar 14, 3:52 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
352 PM EST MON MAR 14 2005

GAZ135-142130-
APPLING GA-
352 PM EST MON MAR 14 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR APPLING COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 430 PM EST...

AT 352 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF BAXLEY...MOVING
EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND BAXLEY AND SURRENCY THROUGH 430 PM EST. HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Clinch

When
March 14, 3:53 PM EST
Where
Clinch County, Argyle
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
31.067, -82.650

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440473.